I was first diagnosed with Lyme in 2010. Two years of massive antibiotics and I was feeling much better. Fast forward to two weeks ago. I was diagnosed with A fib (heart disease). I was prescribed Eliquis (blood thinner) and Metoprolol (regulates heartbeat). Since beginning these drugs I have been experiencing many of my initial Lyme symptoms (very painful joints, teeth pain, weakness). My first thought was this medicine (one or both) weakened my immune system which opened the door for spirochetes to take over. The chances of getting bit again are slim. The heart doctor said that they have never had anyone with side effects to these two drugs so suggested I go to my primary care doctor to see what's going on.
My question is....has anyone experienced Lyme flares from heart meds? Do many people with Lyme also have A fib?
So sorry you're experiencing symptoms again...
Does the Dr. suspect the heart disease is from the lyme infection?
I haven't been on heart meds...so can't answer that question, but is there anything else that happened...to lower your immune function at that time?
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi